Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 44, NWS Newport/Morehead City, NC

September 2, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 2, 2017, 8:34 PM EDT. It took effect at Sep 3, 2017, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2017, 8:34 PM EDT (00:34 UTC)
In effect from
Sep 3, 2017, 8:00 AM EDT
Expired
Sep 3, 2017, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

390 
WHUS42 KMHX 030034
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
834 PM EDT SAT SEP 2 2017

...HIGH THREAT OF RIP CURRENTS ON SUNDAY NORTH OF CAPE 
HATTERAS...

.LINGERING LONG PERIOD SWELLS SUNDAY WILL CONTINUE TO PRODUCE 
ROUGH SEAS AND A HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS.

NCZ103-030845-
/O.NEW.KMHX.BH.S.0044.170903T1200Z-170904T0000Z/
OUTER BANKS DARE-
834 PM EDT SAT SEP 2 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT
SUNDAY THROUGH SUNDAY EVENING.

* HAZARDS...A HIGH THREAT OF RIP CURRENTS

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR
  AROUND NOON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
2 follow-up statements
028 
WHUS42 KMHX 030857
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 AM EDT SUN SEP 3 2017

...HIGH THREAT OF RIP CURRENTS ON SUNDAY NORTH OF CAPE HATTERAS...

.LINGERING LONG PERIOD SWELLS SUNDAY WILL CONTINUE TO PRODUCE
A HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS.

NCZ103-040000-
/O.CON.KMHX.BH.S.0044.170903T1200Z-170904T0000Z/
OUTER BANKS DARE-
457 AM EDT SUN SEP 3 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* HAZARDS...A HIGH THREAT OF RIP CURRENTS

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP 
  CURRENTS IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH 
  WILL OCCUR AROUND NOON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
103 
WHUS42 KMHX 031439
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1039 AM EDT SUN SEP 3 2017

...HIGH THREAT OF RIP CURRENTS ON SUNDAY NORTH OF CAPE HATTERAS...

.LINGERING LONG PERIOD SWELLS SUNDAY WILL CONTINUE TO PRODUCE A
HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS.

NCZ103-032245-
/O.CON.KMHX.BH.S.0044.000000T0000Z-170904T0000Z/
OUTER BANKS DARE-
1039 AM EDT SUN SEP 3 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...A HIGH THREAT OF RIP CURRENTS

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP 
  CURRENTS IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH 
  WILL OCCUR AROUND NOON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 2, 7:45 PM EDT, 49 minutes earlier.

Area forecast discussion, Sep 2, 7:45 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
745 PM EDT Sat Sep 2 2017

.SYNOPSIS...
A cold front will move through from the west tonight. High
pressure over the region Monday will move off the coast Tuesday.
A cold front will move through Thursday. High pressure will
build in from the northwest Friday and Saturday.

&&

.NEAR TERM /Tonight/...
As of 745 PM Sat...No big changes to fcst. Adjusted fg potential
for a larger areal coverage, encompassing most of E NC save for
the areas near the coast. Most areas received decent coverage of
rain today, so at least light fog is a good bet, with some
patches of dense fog possible. No other changes to fcst.

Previous discussion...As of 3 pm Sat...Latest mesoanalysis is
showing the remnants of Harvey over KY, while the warm front has
lifted north into VA this afternoon. Aloft... the trof axis
remains over the OH/TN Valley putting ENC in an area of
convergence. Most of the showers and thunderstorms have either
weaken or pushed offshore this afternoon, but lingering
scattered showers remain. Models continue to show lingering
showering to continue to this afternoon as the remnants of
Harvey lifts farther north, then as the cold front approaches
closer to ENC...showers/thunderstorms the redevelop ahead of it.
Expect most of the precip to end late tonight as the cold front
pushes through the area. There is the threat of fog developing
after midnight along the coastal plains as the skies clear from
west to east. Overnight lows in the upper 60s/low 70s inland to
mid 70s along the coast.

&&

.SHORT TERM /SUNDAY/...
As of 3 pm Sat...With a drier airmass over the area and high
pressure gradually building in from the west. This will lead to
mostly sunny skies and westerly winds flow and seasonal
temperatures. Expect highs in the low to mid 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 3 PM Saturday...A dry early week forecast will be
followed by increasing moisture and a better chance of
precipitation Wednesday and Thursday. Drier and cooler late in
week into the weekend with all eyes likely on Irma next weekend.

Sunday Night through Tue...High pressure will gradually build
east from the Tennessee Valley into the Carolinas Sunday into
Mon then slide off the coast Tue. Much drier airmass will spread
in with dry weather and mclr to pc skies expected. Moisture
will begin to return on backside of the high later Tue but will
keep Tue dry for now. Highs mainly mid to upper 80s, with lows
in the 60s inland to lower 70s cst.

Wednesday through Thu...A deepening mid-level trough and assoc
slow moving cold front will impact region this period. Moisture
will be increasing with good chc to likely pops thru the period.
front expected to approach from the W Wed and push thru later
Thu. high temps Wed mostly 80 to 85 and a bit cooler Thu with
upper 70s to lower 80s.

Fri through Sat...Drier and cooler behind front. Some diff on
how far S and E front will make it so cont slight pop imd cst
otherwise dry. Highs mostly upper 70s to around 80 with lows
reaching near 60 cooler inland spots to upr 60s and lower 70s
beaches. Based on NHC/WPC coord position of TC Irma passing NE
of Bahamas would expect swells to really start ramping up by
next weekend with rough surf and life threatening rip currents.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Short Term /through Sunday/...
As of 745 PM Sat...Showers have all but ended as loss of heating
takes hold. Moist boundary layer will spell threat for fg/low
stratus in IFR or lower condiitons possible. Best bet for
IFR/LIFR is KPGV and KISO after around 05Z. Any fog development
is expect to burn out quickly Sunday morning, leading to mainly
SKC with light west winds with high pres building in.

Long Term /Sunday Night through Thu/...
As of 3 PM Saturday...Pred VFR conditions will prevail at the
TAF sites through Tuesday as high pressure builds into the
region, although a few patches of early-morning radiational fog
may be possible each day. Increasing moisture ahead of a
deepening mid- level trough will bring a better threat of
scattered showers and thunderstorms Wednesday into Thu with ocnl
sub VFR conditions likely.

&&

.MARINE...
Short Term /Tonight and Sunday/...
As of 3 pm Sat...Latest buoy observations are showing S/SE 5-10
knots and seas 3-5 ft. Winds will remain S/SE 10-15 knots ahead
of the cold front, then becoming SSW after midnight. Seas will
range 3-5 feet northern/central waters and 2-4 feet south
tonight...subsiding 2-4 feet northern/central waters and 2-3
south Sunday.

Long Term /Sunday Night through Thu/...
As of 3 PM Saturday...Southwest winds of 10-15 knots are
expected Sunday night, briefly becoming light W/NW Monday,
before backing to SW and increasing again to 10 to 20 kt Tuesday
night and Wednesday ahead of approaching cold front. Front will
cross later Thu or Thu evening with winds becoming W to NW late
at 10 to 15 kts. Seas will be in the 2 to 3 foot range Sun
night thru Mon night. As Sw winds increase and init long pd
swells arrive from TC Irma expect seas to build to 2 to 4 ft Tue
and 3 to 5 ft Wed. As swells from Irma cont to slowly increase
expect 5 to 6 foot seas outer wtrs by Thu.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ103.
MARINE...None.

&&

SYNOPSIS...BM
NEAR TERM...TL/BM
SHORT TERM...BM
LONG TERM...RF
AVIATION...RF/TL/BM
MARINE...RF/BM
Hazardous weather outlook, Sep 2, 3:14 AM EDT, 17 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
314 AM EDT Sat Sep 2 2017

NCZ029-044>047-079>081-090>095-098-104-030715-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Hyde-
314 AM EDT Sat Sep 2 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-030715-
Outer Banks Dare-
314 AM EDT Sat Sep 2 2017

...BEACH HAZARDS STATEMENT IN EFFECT NORTH OF CAPE HATTERAS FROM 8
AM EDT THIS MORNING THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 2, 6:13 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT SAT SEP 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FUNNEL CLOUD     FARMVILLE               35.59N  77.59W
09/02/2017                   PITT               NC   SPOTTER

            MULTIPLE REPORTS OF A FUNNEL CLOUD NEAR FARMVILLE.

&&

EVENT NUMBER MHX1700262

TL
Special weather statement, Sep 2, 6:15 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
615 PM EDT SAT SEP 2 2017

NCZ044-022245-
Pitt-
615 PM EDT SAT SEP 2 2017

...A SHOWER WILL AFFECT NORTHWESTERN PITT AND SOUTHWESTERN MARTIN
COUNTIES...

At 614 PM EDT, a shower was located over Bruce, or 7 miles northwest
of Greenville, moving northeast at 20 mph. Weak rotation has been
noted with this storm, and a funnel cloud has been spotted by
multiple sources. While not immediately likely, a tornado could form
at any time.

Winds in excess of 30 mph are possible with this shower.

Locations impacted include...
Greenville, Bethel, Bruce and Falkland.

LAT...LON 3579 7726 3577 7726 3576 7725 3576 7722
      3561 7750 3563 7757 3581 7744 3581 7742
      3583 7741 3583 7739 3582 7737
TIME...MOT...LOC 2214Z 220DEG 16KT 3568 7747

SGK
Special weather statement, Sep 2, 6:17 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
617 PM EDT SAT SEP 2 2017

NCZ090-092-098-022315-
Onslow-Jones-Duplin-
617 PM EDT SAT SEP 2 2017

...A SHOWER WILL AFFECT NORTHWESTERN JONES...NORTHWESTERN ONSLOW AND
EAST CENTRAL DUPLIN COUNTIES...

At 617 PM EDT, a shower was located near Potters Hill, or 14 miles
northwest of Half Moon, moving northeast at 20 mph.

Locations impacted include...
Phillips Crossroads, Comfort, Petersburg, Pleasant Hill, Potters
Hill, Wyse Fork, Hargetts Crossroads and Trenton.

Weak rotation has been noted with this storm. While not immediately
likely, a funnel cloud or tornado could form at any time.

LAT...LON 3490 7779 3504 7766 3507 7760 3516 7751
      3520 7752 3523 7749 3521 7743 3511 7725
      3484 7765
TIME...MOT...LOC 2217Z 221DEG 19KT 3492 7769

TL

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.